I have suffered with nightmares my whole life off and on. I was concerned that nightmares was a potential side effect of metoprolol. I didn’t have any issues. Over a month later I’ve started having them nightly. Has anyone else dealt with this? If so do they eventually stop? I was given this med to help with my anxiety and I also stopped the buspar I had been on a while. So I’m on nothing daily for the psych part of anxiety now. I do feel much calmer though. Thoughts?
I take metoprolol as well. I cant say that it is causing me nightmares.
If you have had nightmares your entire life, then I would presume that it could be related to your anxiety condition or perhaps a trauma?
Have you noticed a pattern with your nightmares?
Recurrent themes, symbols or when you start having them, ex. beginning of the month...
Certain foods have also been linked to nightmares. Some people actually have panic attacks while sleeping and wake up terrified. That I would think would be more chemical related.
Anxiety is related not just to our fears but has a chemical component as well.
If you feel much calmer that is a good thing and your on the right track. If the nightmares started shortly after you stopped Buspirone, then It is probably related.
Metoprolol is a medication used for the heart and as an anti-anxiety.
- Metoprolol Information for Consumers
- Metoprolol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Metoprolol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.